Alert archive / Colorado / Flash Flood Warnings in 2024

Flash Flood Warning 16, NWS Pueblo, CO

July 21, 2024El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 21, 2024, 4:32 PM MDT for El Paso County, Colorado. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2024, 4:32 PM MDT (22:32 UTC)
Expired
Jul 21, 2024, 5:31 PM MDT
In force
59 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 331 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2783 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WGUS55 KPUB 212232
FFWPUB
COC041-220130-
/O.NEW.KPUB.FF.W.0016.240721T2232Z-240722T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
432 PM MDT Sun Jul 21 2024

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Central El Paso County in east central Colorado...

* Until 730 PM MDT.

* At 432 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain in Southeast Colorado Springs and Security Areas.  Up 
  to 1 inch of rain has fallen. The expected rainfall rate is 2 
  inches in 1 hour. Additional rainfall amounts of 1 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Southeastern Colorado Springs, Fountain, Security-Widefield, 
  Security, Peterson Space Force Base, Stratmoor, Cimarron Hills, 
  Fort Carson and Schriever Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3875 10481 3882 10478 3886 10470 3887 10463
      3881 10453 3876 10456 3863 10470 3870 10481

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2 INCHES IN 1 HOUR

$$

KT
2 follow-up statements
092 
WGUS75 KPUB 212313
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
513 PM MDT Sun Jul 21 2024

COC041-220130-
/O.CON.KPUB.FF.W.0016.000000T0000Z-240722T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
513 PM MDT Sun Jul 21 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MDT THIS 
EVENING FOR CENTRAL EL PASO COUNTY...

At 513 PM MDT, Doppler radar indicated thunderstorms that produced 
brief heavy rain in Southeast Colorado Springs and Security and 
Fountain have moved out of the warned area. Between 0.5 and 1.5 
inches of rain have fallen. Minor flooding impacts may continue, but 
no additional rainfall is expected. Beware of enhanced runoff and 
ponding water on roadways due to the saturated conditions.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Southeastern Colorado Springs, Fountain, Security-Widefield, 
  Security, Peterson Space Force Base, Stratmoor, Cimarron Hills, 
  Fort Carson and Schriever Space Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3875 10481 3882 10478 3886 10470 3887 10463
      3881 10453 3876 10456 3863 10470 3870 10481

FLASH FLOOD...RADAR INDICATED

$$

KT
020 
WGUS75 KPUB 212331
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
531 PM MDT Sun Jul 21 2024

COC041-212341-
/O.CAN.KPUB.FF.W.0016.000000T0000Z-240722T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
El Paso CO-
531 PM MDT Sun Jul 21 2024

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL EL PASO COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 1000 PM MDT for portions of 
central, east central, and southeast Colorado.

&&

LAT...LON 3875 10481 3882 10478 3886 10470 3887 10463
      3881 10453 3876 10456 3863 10470 3870 10481

$$

KT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:41 PM MDT, 1 hour 51 minutes earlier. Its key messages:

  • Potential for stronger storms across the southeast mtns and plains through the early evening.
  • A bit warmer and drier tomorrow, with the trend continuing into the end of week.
  • Potential upturn in thunderstorm chances (mainly higher terrain) possible next weekend as flow aloft becomes more swly, bringing mid- level moisture plume back into Colorado.
Area forecast discussion, Jul 21, 2:41 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
241 PM MDT Sun Jul 21 2024

.KEY MESSAGES...

- Potential for stronger storms across the southeast mtns and
  plains through the early evening.

- A bit warmer and drier tomorrow, with the trend continuing
  into the end of  week.

- Potential upturn in thunderstorm chances (mainly higher
  terrain) possible next weekend as flow aloft becomes more
  swly, bringing mid- level moisture plume back into Colorado.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 238 PM MDT Sun Jul 21 2024

Current water vapor imagery continues to indicate an embedded
short wave translating through the west to northwest flow across
the state, with regional radars indicating widespread shower
and thunderstorm activity across south central and southeast CO
at this time. Water vapor and GOES Blended Total Precipitable
Water data indicates PWATS running around 100 to 125 percent of
normal across the region, with some drying noted across the Northern
Great Basin and Intermountain West at this time. The early start of
convection this morning has limited instability, especially across
the Pikes Peak region and into Pueblo County, with latest SPC Meso-
analysis indicating MLCAPEs of up to 500 j/kg over and near the
higher terrain and 500-1000 j/kg across the I-25 Corridor through
the far southeast Plains. Effective shear is in the 20-30kt range
across the eastern Mountains into southeast plains, and looks to
increase to around 35 kts through the late afternoon.

For the rest of the afternoon and tonight, the shortwave continues to
push south and east across the region through tonight, with uvv leading
to showers and storms continuing to develop and slide south and east
across the mountains and plains through the afternoon, with convection
diminishing from northwest to southeast through the evening hours.
With the ample moisture in place, locally heavy rainfall remains
possible with all storms, with the potential for strong to marginally
severe storms remaining across portions of southeast mountains and
southern I-25 Corridor, where the best shear is expected to be in
place. With that said, have kept the current Flash Flood Watch in
tact across the southeast mountains and I-25 Corridor, however, would
expect at least northern portions the watch may be cancelled early.

Drier air works into the area within the more northerly flow aloft
across Rockies behind tonight's passing wave. This will lead to
lesser coverage of afternoon showers and storms, with the best coverage
over the higher terrain. Slight warming aloft will lead to warmer
temperatures tomorrow, though still below seasonal levels in the mid
70s to mid 80s across the Plains, and mainly in the 60s and 70s
across the higher terrain.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 238 PM MDT Sun Jul 21 2024

Upper level ridge slowly amplifies over the western U.S. early next
week, allowing northerly flow to persist across Colorado. Pattern
should lead to a general downturn in convection in the Tue-Thu
timeframe, as drier air works into the area from the north. Still a
low threat of afternoon/evening convection over the higher terrain
each day with recycled moisture, though several deterministic models
suggest potential for little/no precip by Thu as air mass continues
to dry out. NBM pops have slowly trended downward as a result,
though suspect they are still overdone by Wed/Thu given flow
pattern, and lowered pops somewhat over the mountains both days.
Temps will begin to rise with loss of moisture, and daytime maxes
will climb back to near/slightly above average levels by mid-week.
While not explicitly mentioned in the forecast, could see some
periods of haze and smoke Tue/Wed as smoke from western U.S.
wildfires rotates around the ridge, thought day-to-day timing of
influx of any lower visibility is difficult to time at this point.

From Friday into the weekend, upper wave moving eastward through
southern Canada will flatten the western U.S. ridge somewhat, with
flow across Colorado gradually becoming more swly with time. This
should bring back increased moisture and greater coverage of
convection to the mountains over the weekend, while plains storm
coverage will remain sparse at best given weak steering flow and
lack of moisture. Max temps don't change much, with slightly above
average readings continuing.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1218 PM MDT Sun Jul 21 2024

Early morning convection has limited instability across
the Front Range, with latest higher res model data indicating
the best coverage of stronger storms across the southeast
mountains and out across the southern I-25 Corridor. However,
with that said, still can't rule out brief MVFR conditons at
COS, PUB and ALS through the afternoon, with the potential for
heavy rain showers at the terminals. VFR cigs with decreasing
clouds through the overnight hours expected through the rest of
the taf period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ074-075-079-
080-083>088.

&&

SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...MW
Hazardous weather outlook, Jul 21, 11:25 AM MDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Sun Jul 21 2024

COZ058>089-093>099-221730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Sun Jul 21 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms over the higher
terrain will move southeast across the immediate adjacent plains
and the I-25 Corridor through the late afternoon, with a few
storms continuing to move across the far southeast Plains through
the early evening. With ample moisture in place, the main storm
risks will be heavy rainfall, gusty outflow winds to 45 mph, small
hail and lightning. A few stronger storms across the southeast
mountains and into the southern I-25 Corridor could produce strong
winds to near 60 mph and hail to near one inch in diameter.

With saturated soils from previous heavy rainfall, a flash flood
watch is in effect until 10 PM for the Interstate 25 Corridor,
the Wet Mountains and the southern Sangre de Cristo Mountains.
Area burn scars and urban areas will be most susceptible, however
anywhere that receives heavy rain could see flash flooding today.
Remember, if you encounter flooded roadways, turn around, don't
drown!

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Daily isolated to scattered afternoon rain showers and thunderstorms
are expected for Monday through Saturday. The greatest coverage will
be along and around the mountains. Expected hazards with any more
organized storms will be gusty winds, small hail, heavy rain, and
lightning.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/23

In the hours before

Special weather statement, Jul 21, 2:32 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Pueblo CO
232 PM MDT Sun Jul 21 2024

COZ099-212100-
Springfield Vicinity/Baca County CO-
232 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BACA COUNTY THROUGH
300 PM MDT...

At 232 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Two Buttes Reservoir, or 12 miles northwest of
Springfield, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northwestern Baca
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3758 10288 3763 10266 3746 10250 3735 10281
TIME...MOT...LOC 2032Z 335DEG 7KT 3755 10274

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

EP
Special weather statement, Jul 21, 3:03 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
303 PM MDT Sun Jul 21 2024

COZ070-071-074-212145-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Southern San Luis Valley CO-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
303 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALAMOSA AND
SOUTHWESTERN COSTILLA COUNTIES THROUGH 345 PM MDT...

At 302 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Blanca, or 12 miles east of San Luis Valley Airport,
moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams. Ponding of
         water will be possible on roadways during the heavier
         rainfall.

Locations impacted include...
San Luis, Blanca, San Acacio, and Chama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3747 10578 3755 10558 3721 10525 3708 10565
TIME...MOT...LOC 2102Z 331DEG 31KT 3745 10564

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jul 21, 3:33 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
333 PM MDT Sun Jul 21 2024

COZ094-099-212200-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
333 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN BACA AND SOUTHEASTERN
LAS ANIMAS COUNTIES THROUGH 400 PM MDT...

At 333 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Kim, or 34 miles west of Springfield, moving
southwest at 20 mph.

HAZARD...Wind gusts up to 50 mph, penny size hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams. Ponding of
         water will be possible on roadways during the heavier
         rainfall.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3748 10326 3737 10306 3700 10324 3724 10359
TIME...MOT...LOC 2133Z 036DEG 17KT 3735 10325

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

KT
Special weather statement, Jul 21, 3:49 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Pueblo CO
349 PM MDT Sun Jul 21 2024

COZ097-212230-
Las Animas Vicinity/Bent County CO-
349 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BENT COUNTY THROUGH
430 PM MDT...

At 348 PM MDT, Doppler radar was tracking a strong thunderstorm near
Las Animas, or 20 miles northeast of North La Junta, moving south at
15 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams. Ponding of
         water will be possible on roadways during the heavier
         rainfall.

Locations impacted include...
Las Animas, John Martin Reservoir, and Fort Lyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3819 10323 3815 10304 3791 10308 3799 10336
TIME...MOT...LOC 2148Z 015DEG 15KT 3810 10318

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jul 21, 3:56 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Pueblo CO
356 PM MDT Sun Jul 21 2024

COZ084-085-212245-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
356 PM MDT Sun Jul 21 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EL PASO AND
NORTHEASTERN PUEBLO COUNTIES THROUGH 445 PM MDT...

At 356 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Falcon to near Ellicott to near
Truckton. Movement was south at 15 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams. Ponding of
         water will be possible on roadways during the heavier
         rainfall.

Locations impacted include...
Hanover, Truckton, Yoder, Schriever Space Force Base, and Ellicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3895 10426 3875 10405 3871 10405 3852 10413
      3852 10439 3868 10465 3896 10451
TIME...MOT...LOC 2156Z 013DEG 12KT 3891 10449 3888 10431 3874 10414

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KT
Special weather statement, Jul 21, 4:15 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
415 PM MDT Sun Jul 21 2024

COZ085-212300-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
415 PM MDT Sun Jul 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EL PASO COUNTY
THROUGH 500 PM MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm over
southern Colorado Springs, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail and torrential
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. High water and enhanced flows will be possible in
         low lying areas, ditches, creeks and streams. Ponding of
         water will be possible on roadways during the heavier
         rainfall.

Locations impacted include...
Southern Colorado Springs, Fountain, Stratmoor, Fort Carson,
Security, Security-Widefield, Cimarron Hills, and Peterson Space
Force Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3882 10487 3891 10464 3869 10446 3857 10476
TIME...MOT...LOC 2215Z 327DEG 18KT 3880 10476

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:59 PM MDTSpecial Weather StatementPUBFremont31 min
Jul 20, 8:15 PM MDTSpecial Weather StatementPUBCrowley30 min
Jul 20, 8:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 20, 9:00 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 20, 9:30 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 20, 10:06 PM MDTSpecial Weather StatementPUBOtero24 min
Jul 20, 10:44 PM MDTSpecial Weather StatementPUBEl Paso46 min
Jul 20, 11:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Jul 20, 11:35 PM MDTFlash Flood WarningPUBEl Paso114 min
Jul 21, 12:34 AM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo3 hr
Jul 21, 2:35 AM MDTFlood WatchPUBCostilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more18 hr
Jul 21, 12:25 PM MDTSpecial Weather StatementPUBFremont35 min
Jul 21, 12:50 PM MDTSpecial Weather StatementPUBBent40 min
Jul 21, 2:12 PM MDTSpecial Weather StatementPUBCrowley48 min
Jul 21, 2:22 PM MDTSpecial Weather StatementPUBHuerfano38 min
Jul 21, 2:32 PM MDTSpecial Weather StatementPUBBaca28 min
Jul 21, 3:03 PM MDTSpecial Weather StatementPUBCostilla42 min
Jul 21, 3:23 PM MDTSevere Thunderstorm WarningPUBConejos, Costilla52 min
Jul 21, 3:33 PM MDTSpecial Weather StatementPUB27 min
Jul 21, 3:49 PM MDTSpecial Weather StatementPUBBent41 min
Jul 21, 3:56 PM MDTSpecial Weather StatementPUBEl Paso49 min
Jul 21, 4:15 PM MDTSpecial Weather StatementPUBEl Paso45 min
Jul 21, 4:47 PM MDTSpecial Weather StatementPUBPueblo43 min
Jul 21, 5:36 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 21, 5:43 PM MDTSpecial Weather StatementPUBPueblo47 min
Jul 21, 5:53 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo3 hr

Nearby

Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.